My doctor switched me to Nexium about 6 weeks ago. About 4 weeks ago I started having severe cramping, spasming, and swelling in my calf, knee and back. It has been almost non stop since then. Been to doctor, chiropractor, and massage therapist multiple times - they are at a loss. Nothing seems to help. I read on-line that in rare cases Nexium can cause muscle cramping, spasming, joint paining, and swelling. Does anyone have any information on this. It is excrutiating. I stopped the Nexium just in case this is the cause. Any thoughts or suggestions?
I have a friend that takes Nexium when needed. He doesn't take it all the time because it causes his stomach/intestinal muscles to cramp. He also has bad IBS and maybe the Nexium is not meshing well with his IBS. Have you tried one of the other PPIs to test whether or not they cause cramping too?
Actudan & Savannastar, thank you for replying. It helps to know that others may be experiencing similar muscle reactions. Mine has been so severe that I have not been able to sleep or drive for about a week now. I stopped the Nexium two days ago. Yesterday I got some new muscle relaxers from the doctor. Today I am slightly better. I don't know if it was from stopping the Nexium or from the muscle relaxer or both. I am just glad I am getting some relief. I would like to know if anyone has had this type of severe muscle cramping/spasm from Nexium. I called Nexium,but they couldn't tell me any more than that in their clinical trials less than 1% reported muscle cramping/spasm &/or joint pain &/or swelling. No info on how severe or how long it took to get better.